MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MTX TI TPR SLEEVE +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. MTX TI TPR SLEEVE +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number MH0001
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 03/08/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a hip replacement revision surgery was performed due to excessive wear and reoccurring dislocation.The zirc 14/6 fem hd 28 +4 and the mtx tpr sleeve +0 were exchange.The joint was very stable.The reflection cup and the rmhs stem seemed to be stable and no further action was taken.No other complications were reported.The surgery was successfully completed.It is unknown the patients current health status.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation but the pictures were reviewed, and the failure mode was confirmed.The clinical/medical investigation concluded that, reportedly, the revision was performed due to excessive wear and recurrent dislocations; however, without the requested medical documentation, the recurrent dislocations could not be confirmed.The eccentric head positioning seen on the x-rays is indicative of excessive wear and supports the complaint and the increased inclination angle can play a role in recurrent dislocations and potential wear.The unknown duration of components in-vivo and age-related changes could be possible contributing factors to the reported events and its unknown if the shell angle has changed over time.The patient impact is assessed as the dislocations, revision, and related recovery.It was reported that the post-revision hip joint was ¿very stable¿.No further medical assessment could be rendered at this time.Should additional clinical documentation become available in the future, the clinical/medical task may be re-evaluated.A review of complaint history did not reveal additional complaints for the listed device.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Potential causes could include but are not limited to friction, joint tightness, lifetime of device, traumatic injury, patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
MTX TI TPR SLEEVE +0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11612119
Report Number1020279-2021-02656
Device Sequence Number16993332
Product Code LPH
UDI-Device Identifier03596010007384
UDI-Public03596010007384
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K921400
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMH0001
Device Catalogue NumberMH0001
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/08/2021
Supplement Date Received by Manufacturer08/19/2021
Initial Report FDA Received Date04/04/2021
Supplement Report FDA Received Date08/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;